MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF01
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a bent trocar.Engineering measured the wall thickness near the bend location and it was found to be uneven.The obturator was also cracked and fractured.Based on the condition of the returned unit, it is likely that the bent trocar was caused by a combination of the uneven wall thickness of the cannula and a high force that was applied to the trocar during insertion.It is possible that the obturator cracked and fractured due to a material abnormality; however, the cracks and fractures could have been caused by prolonged lipid exposure while the unit was in transit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.A bent trocar is considered not reportable as it is unlikely to cause or contribute to death or serious injury.The event is being reported due to the fracture that was observed on the obturator during evaluation of the product.
 
Event or Problem Description
Procedure performed: unk.Event description: trocar was bent; was not used on patient.Patient status: ni.

Brand Name
CTF01, 5X150 KII FIOS ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8998300
Report Number2027111-2019-00581
Device Sequence Number3380087
Product Code GCJ
UDI-Device Identifier00607915124014
UDI-Public(01)00607915124014(17)211213(30)01(10)1342846
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/13/2021
Device Model NumberCTF01
Device Catalogue Number101412701
Device Lot Number1342846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2019
Initial Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1